MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch# 2400930000-2021-8017 that guide wire tip detachment occurred and removal difficulties were encountered.The 60% stenosed target lesion containing 90 degrees bend was located in the mildly tortuous and severely calcified posterior tibial artery.A 2.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation around the bend.The balloon was initially inflated at 14 atmospheres for 3 minutes.However, during the second inflation at 12 atmospheres, the balloon ruptured and the device was removed normally over a 300cm angled tip v-14 control wire.While attempting to extract the balloon and the wire for angiogram, it was found that the wire tip was fractured and stuck at the junction of the plantar arteries in the posterior tibial artery.Approximately two hours was spent in attempting to extract the wire fragment using a 3.2 fr non-boston scientific snare.Finally, the wire fragment was retracted to the distal superficial femoral artery level.However, the wire tip embolized into the dorsalis pedis and access into the dorsalis pedis was gained.A non- boston scientific aspiration catheter was used and was able to aspirate the wire fragment.The left lower extremity was imaged in its entirety without evidence of residual fragment.The procedure was completed a different device.No patient complications were reported and the patient was doing well post procedure.It was further reported that before the guide wire failure occurred, there was resistance during advancing and removing of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn provided by the customer.Guidewire was visually inspected, and it was noticed that distal end was kinked and the polymer jacket was detached from the distal tip section.No more visual damages were found in the device.Distal tip was kinked and polymer jacket detached was confirmed under microscope inspection.The outer diameter of distal tip, middle of the device, and proximal section are within specification.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12379766
Report Number2134265-2021-10664
Device Sequence Number4116214
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0027363756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR